Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Frequent appearance of large cysts on mons pubis, on accutane for acne. How can I prevent them?

I have 2 rather large cysts on my mons pubis . I get them every so often (maybe once a month). They are large and hard. Are they ingrown hairs? I don t shave the area or use hair removal products other then a little trim with scissors in the area. I have a history of bad acne and I am currently on accutane. How do I prevent them? Get rid of them? What exactly are they?
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  408
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
I would be pleased to answer your question .

Accutane increases the chances of Staphylococcal infection of hair Follicles.
Your history and clinical picture are suggestive of 'Recurrent Folliculitis'. The first step into figuring out how to prevent this is to get your blood sugar level done (both fasting and after a meal). Diabetes is a common cause of Recurrent Folliculitis.

If the sugar level is high then controlling it will prevent new lesions. Besides this here is what I recommend:

1. Mupirocin ointment twice a day for 5-7 days whenever the bumps come. If there is no improvement within 3 days of this then you will require a 5 days course of an oral antibiotic like Dicloxacillin 500 mg three times a day.

2. Dial Antibacterial liquid soap for bathing. Continue this even when asymptomatic.

3. Mupirocin cream twice a day in the inside skin of the nose for 14 days. This may seem strange since you have no symptoms there but this is the commonest site of carriage of the bacteria that causes this condition (staph). Infection keeps recurring from here through carriage by the fingers to other parts of the body.

NOTE: Dicloxacilllin and mupirocin will require a prescription so I would recommend discussing my recommendations with your GP/family physician. Bacitracin is an OTC alternative to Mupirocin cream.

Please feel free to ask if you have any queries.
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor